Discussions that mention norvasc

High & Low Blood Pressure board


I have several health issues, but never have had any issues with my blood pressure and have no family history. Three weeks ago I started swelling ... hands, feet, face, etc. I stopped by and asked the pharmicist what I should take and he suggested I take my blood pressure first. It was 165/110 and I was like WOW! He said I should talk to my doctor. I decided to wait and recheck it later since I had just been into the doctor's 1 1/2 weeks before and my BP was 120/79. I stopped back by that afternoon and it was 168/113. At that time I stopped taking the montephen from the sinus problem at the suggestion of my pharmacist and agreed to call my doctor. Work was crazy and I didn't get around to it the next day but by that afternoon felt horrible. I stopped back in that afternoon and it was 198/118. My pharmicist had me call the doctor's emergancy line while I was there. At that time given the water retention they put me on Diazide 37.5/25 and I went home to rest. I started that and continued to check but without any lowering results. I saw the ENT for my ear/sinus problem and while there it was 175/114. He said give it a few days for the decongestant to get out of my system. I waited 2 weeks and went into see the doctor. My lowest BP reading has been 155/113 and highest at the time 198/119. While there it was 175/109. She took me off my hormones (which I have been taking since I was 25 due to a complete hysterectomy). Made me quit taking any NSAIDs, salt out of the diet, all of the usuals. She thought perhaps my increased use of ibuprofen due to the ear/sinus problem might be the trigger. She put me on Norvasc as well. I started it Thursday. I felt really bad Thursday night. Friday I couldn't really function correctly. I checked my blood pressure and it was 200/125. I went straight home and rested. I continued to take it Friday-Sunday. Each day I felt worse and my heart was beating REALLY hard like it was going to jump out of chest. My asthma is bothering me more than normal as well. I couldn't hardly walk to the bathroom I was so weak. I did not take it today and called the doctor. She took me off the Norvasc (whew) and put on the Diazide now x 2 a day and said to come back in a month. I am worried about waiting a month. What are the risks of it not coming down? I don't feel well :-( What can cause a sudden BP rise? Due to my asthma I see the doctor usually once a month and I have never had a reading above 120/80 EXCEPT when I had pneumonia and then it was like 140/95. Now I did suffer from toxemia while pregnant with my first child and was hospitalized for one month with it. I had no problems with my second child. I am a 39 year old female who is a bit overweight due pervious prolonged use of steriods to control my asthma (working on taking it all off). My current medications include Pulmicort and Albuterol x 2 a day via nebulizer. Singulair, Cymbalta, Darvocet to replace the Ibuprofen, Soma as needed (previous back surgery), and Lunesta about 5 times per week. I stopped taking Estratest and Ibuprofen on Thursday. Current health issues are severe asthma, chronic back pain, current sinus/ear issue, IBS.

Any ideas??? Should I be worried? I have had a couple of bouts of ... well staggering sort of and just feeling like I was in a tunnel.

THANKS!
[QUOTE=DMBordel;3038654]I stopped back in that afternoon and it was 198/118. ...
I saw the ENT for my ear/sinus problem and while there it was 175/114. .... She took me off my hormones (which I have been taking since I was 25 due to a complete hysterectomy). ... She put me on Norvasc as well. I started it Thursday. I felt really bad Thursday night. Friday I couldn't really function correctly. I checked my blood pressure and it was 200/125. ... Each day I felt worse and my heart was beating REALLY hard like it was going to jump out of chest. ... My asthma is bothering me more than normal as well. ... My current medications include Pulmicort and Albuterol x 2 a day via nebulizer. Singulair, Cymbalta, Darvocet to replace the Ibuprofen, Soma as needed (previous back surgery), and Lunesta about 5 times per week. I stopped taking Estratest and Ibuprofen on Thursday. Current health issues are severe asthma, chronic back pain, current sinus/ear issue, IBS.

Any ideas??? Should I be worried? I have had a couple of bouts of ... well staggering sort of and just feeling like I was in a tunnel.

THANKS!

You could be having withdrawal problems due to not weaning off of medications. Or... you could be having interactions between your medications. I always take my medications at least one hour from each other, including vitamins, etc.

Food or drinks can also interact with medications and cause symptoms like a hard, fast beating heart.